Alert archive / Kentucky / River Flood Warnings in 2008
River Flood Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jan 11, 2008, 8:22 AM EST for Bourbon County, Kentucky. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2008, 8:22 AM EST (13:22 UTC)
- Expired
- Jan 11, 2008, 7:43 PM EST
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLMK 111322 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 822 AM EST FRI JAN 11 2008 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. .BETWEEN TWO AND THREE INCHES OF RAIN FELL OVER THE BASIN YESTERDAY WHICH RESULTED IN MINOR FLOODING. SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. KYC017-120122- /O.NEW.KLMK.FL.W.0002.080111T1322Z-080112T0625Z/ /PRSK2.1.ER.080111T1303Z.080111T1700Z.080112T0025Z.NO/ 822 AM EST FRI JAN 11 2008 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE STONER CREEK AT PARIS. * UNTIL LATE TONIGHT. * AT 7:00 AM FRIDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 18.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5 FEET ON JAN 24 2006. $$ CMC
1 follow-up statement
000 WGUS83 KLMK 120043 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 743 PM EST FRI JAN 11 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS IS THE LAST STATEMENT ON THIS HIGH WATER EVENT. KYC017-120113- /O.CAN.KLMK.FL.W.0002.000000T0000Z-080112T0625Z/ /PRSK2.1.ER.080111T1326Z.080111T1801Z.080111T1934Z.NO/ 743 PM EST FRI JAN 11 2008 THE FLOOD WARNING IS CANCELLED FOR THE STONER CREEK AT PARIS. * AT 7:00 PM FRIDAY THE STAGE WAS 17.8 FEET. * FELL BELOW FLOOD STAGE AT 5:30 PM FRIDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.2 FEET ON FEB 23 1994. $$ RL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 11, 6:12 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 11, 6:12 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 612 AM EST FRI JAN 11 2008 .SHORT TERM (TODAY AND TONIGHT)... HIGH PRESSURE WILL MOVE FROM TEXAS TO WEST VIRGINIA THIS FORECAST PERIOD...GIVING US RELATIVELY QUIET WEATHER. A LARGE AREA OF CLOUDS SEEN OVER THE MID-MISSISSIPPI VALLEY EARLY THIS MORNING WILL MAKE ITS WAY EAST TODAY...LIMITING OUR SUNSHINE. THE MORNING HOURS SHOULD BE MOSTLY CLOUDY...WITH A GRADUAL BREAK-UP THIS AFTERNOON FROM WEST TO EAST. SKIES TONIGHT SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. COULD POSSIBLY SEE A STRAY SPRINKLE TODAY BUT THE CHANCE IS TOO MINOR TO MENTION. WITH PLENTY OF COOL AIR POURING IN BEHIND LAST NIGHT/S FRONT TEMPERATURES WILL GO NOWHERE TODAY...REMAINING IN THE 40S. LOWS TONIGHT SHOULD BE JUST BELOW THE FREEZING MARK. .LONG TERM (SATURDAY THROUGH THURSDAY)... LONG TERM PERIOD FEATURES SEVERAL NRN STREAM SYSTEMS TO DROP DOWN INTO THE MIDWEST EACH BRINGING DOWN COLDER AIR EACH TIME. THIS ALONG WITH A GENERAL MEAN CONUS TROUGH DEVELOPING BY THU WILL MAKE FOR NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE LONG TERM PERIOD AS WELL AS SOME SNOW CHANCES. SATURDAY THROUGH TUESDAY... SFC HIGH PRESSURE EARLY SATURDAY WILL BE SHORT LIVED AS A NRN STREAM TROUGH DROPS INTO THE ERN PLAINS AND DEVELOPS A SFC LOW OVER IL. THIS LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES NE INTO THE ERN GRT LAKES BY SUN NIGHT. THIS SYSTEM LOOKS TO BRING EITHER RAIN OR SNOW TO FORECAST AREA (FA) SAT NIGHT AS SOUTHERLY WINDS WILL KEEP TEMPS IN THE UPPER 30S AND LOW 40S. MODEL SOUNDINGS INDICATE SLIGHTLY DRY LOW LEVELS WITH DEWPTS NEAR FREEZING ESPECIALLY IN THE BLUEGRASS AREA LATE SAT NIGHT. THINKING IS THAT THERE MIGHT BE A BETTER CHANCE FOR MOSTLY RAIN IN THE S FA WITH BETTER CHANCES OF A R/S MIX ACROSS SRN INDIANA AND THE BLUEGRASS FOR SAT NIGHT INTO EARLY SUN. AFTER THE SFC LOW/S COLD FRONT PASSES SOMETIME SUN AFTERNOON...COLD AIR AND LOWER DEWPTS WILL MAKE SNOW MORE LIKELY. TOO EARLY TO TIME THIS CHANGE OVER SO HAVE LEFT R/S IN FOR SUN. BEHIND THE FRONT...AIR SHOULD BE COLD ENOUGH FOR MOSTLY SNOW. THE LOW PRESSURE SYSTEM SHOULD STAY IN CLOSE ENOUGH PROXIMITY TO FA THAT WEAKER SHRT/WVS WRAPPING AROUND BEHIND IT SHOULD BRING LIGHT PRECIP CHANCES THROUGH TUES. MOST OF PRECIP SHOULD BE LIGHT SNOW BUT HAVE INCLUDED R/S POSSIBILITY FOR MON AFTERNOON IN THE S FA WHERE SFC TEMPS MAY WARM INTO THE UPPER 30S TO LOW 40S. GENERALLY SPEAKING...LOOKS LIKE WE COULD SEE MAY 1 TO 2 INCHES TOTAL SNOWFALL SAT NIGHT THROUGH TUE. WITH SFC TEMPS HOVERING NEAR OR SLIGHTLY ABOVE FREEZING...MAY NOT GET ALL OF THIS SNOWFALL TO STICK ESPECIALLY ON PAVED SURFACES. THE REST OF EXTENDED FORECAST REMAINS UNCHANGED. THE PREVIOUS DISCUSSION FOR TUE NGT THROUGH THU IS AS FOLLOWS: TUESDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL BRING A PRECIP FREE PERIOD TUESDAY NIGHT THROUGH WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN. .AVIATION (12Z TAFS)... HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST DURING THIS TAF PERIOD. MAIN CHALLENGE TO AVIATION WILL BE THE LARGE AREA OF CLOUDS SEEN ON SATELLITE PICTURES ADVANCING FROM MISSOURI. THESE CLOUDS SHOULD BE AROUND FOR MUCH OF THE DAY BEFORE BREAKING UP...AND ARE EXPECTED TO BE AT MVFR LEVELS. WE MAY HAVE SOME PATCHY GROUND FOG ISSUES AT THE TAIL END OF THIS TAF PACKAGE...BUT WILL LET LATER ISSUANCES DEAL WITH THAT IN MORE DETAIL. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...13 LONG TERM....AML AVIATION.....13
Hazardous weather outlook, Jan 11, 4:30 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EST FRI JAN 11 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EST (330 AM CST) FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Local storm report, Jan 11, 2:28 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EST FRI JAN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD CLARKSON 37.49N 86.22W
01/10/2008 GRAYSON KY PUBLIC
SIX INCHES OF WATER OVER ROADWAYS...SOME YARDS UNDER
WATER
&&
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:43 PM EST | River Flood Warning | LMK | Hardin, Nelson | 33 hr |
| Jan 10, 11:24 PM EST | River Flood Advisory | LMK | Ohio | 31 hr |
| Jan 11, 10:36 AM EST | River Flood Advisory | LMK | Butler, Muhlenberg, Ohio | 31 hr |
Nearby
River Flood Warnings in Kentucky, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.